MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 2, 11MM

EXACTECH, INC. EXACTECH; RBK PS TIBIAL INSERT SZ 2, 11MM
Model Number 244-02-02
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt this submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.On (b)(6) 2019, approximately 123 months post implantation, the patient underwent revision due to instability, patient condition (malalignment) and wear of polyethylene component.Malalignment was not defined in the reported complaint information,[this could mean that the patient caused implants to be out of alignment or that the surgical procedure did; this is will be investigated as ¿patient condition¿].The follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Total knee replacement instability is noted to occur due to surgical techniques of creating excessive flexion gaps, inadequate filling of the extension space due to the components not being thick enough, soft tissue/ligament damage, and/or injury incurred during post-op rehabilitation therapy.Musculoskeletal key, (2018, (b)(6)).Treatment of instability after total knee replacement; electronic source.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of excessive tibial insert wear secondary to instability and/or malalignment.However, this cannot be confirmed because the component was not returned for evaluation and no x-rays were provided.Please note that the primary device was updated and this device is only available for use outside the usa and was coded in error.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: d4 (catalog number, serial number, exp date, and udi number) g4, g5, g7, h1, h2, h3, h4 and h7.Section h11: corrections made in the following section(s): (d1) brand name.(d2) product code (see g5 below) and common device name.(g5) please note that the primary device was updated and this device is only available.For use outside the usa and was coded in error.

Brand Name
EXACTECH
Common Device Name
RBK PS TIBIAL INSERT SZ 2, 11MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709768
Report Number1038671-2020-00128
Device Sequence Number3654881
Product Code JWH
UDI-Device Identifier10885862063779
UDI-Public10885862063779
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2013
Device Model Number244-02-02
Device Catalogue Number264-22-11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR